Alert archive / Georgia / Frost Advisories in 2011

Frost Advisory 7, NWS Atlanta, GA

October 22, 201172 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Oct 22, 2011, 3:37 AM EDT for 72 counties in Georgia. It took effect at Oct 23, 2011, 2:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2011, 3:37 AM EDT (07:37 UTC)
In effect from
Oct 23, 2011, 2:00 AM EDT
Expired
Oct 23, 2011, 10:00 AM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
All 72 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1990 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WWUS72 KFFC 220737
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 AM EDT SAT OCT 22 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>084-
221545-
/O.NEW.KFFC.FR.Y.0007.111023T0600Z-111023T1400Z/
/O.CON.KFFC.FR.Y.0006.000000T0000Z-111022T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
337 AM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR
PORTIONS OF NORTH AND CENTRAL GEORGIA...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY FOR
PORTIONS OF NORTH AND CENTRAL GEORGIA...

A FROST ADVISORY CONTINUES THROUGH 10 AM EDT THIS MORNING FOR
PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY ALONG AND NORTH OF
A LINE FROM LUMPKIN TO ABBEVILLE AND SWAINSBORO.

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY FOR
PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY ALONG AND NORTH OF
A LINE FROM HAMILTON TO MACON AND LOUISVILLE. 

* TEMPERATURES...FROM 33 TO 36 DEGREES FAHRENHEIT.

* TIMING...TEMPERATURES CONTINUE TO FALL INTO THE MID 30S EARLY THIS
  MORNING...RISING ABOVE 40 DEGREES BY 10 AM. TEMPERATURES WILL FALL
  INTO THE MID 30S AGAIN AFTER MIDNIGHT TONIGHT.

* IMPACTS...COLD SENSITIVE PLANTS...SHRUBS...AND TREES WILL BE
  SUSCEPTIBLE TO THE COLD TEMPERATURES EXPECTED TONIGHT AND MAY
  SUFFER FROST DAMAGE IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

GAZ085-089>097-102>109-221400-
/O.CON.KFFC.FR.Y.0006.000000T0000Z-111022T1400Z/
JOHNSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-
BLECKLEY-LAURENS-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-
INCLUDING THE CITIES OF...COLUMBUS...WARNER ROBINS...DUBLIN...
LUMPKIN...AMERICUS...CORDELE
337 AM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING FOR PORTIONS OF CENTRAL GEORGIA...

* TEMPERATURES...FROM 34 TO 38 DEGREES FAHRENHEIT.

* TIMING...TEMPERATURES WILL CONTINUE TO FALL INTO THE MID 30S EARLY
  THIS MORNING...RISING ABOVE 40 DEGREES BY 10 AM. 

* IMPACTS...COLD SENSITIVE PLANTS...SHRUBS...AND TREES WILL BE 
  SUSCEPTIBLE TO THE COLD TEMPERATURES EXPECTED TONIGHT AND MAY 
  SUFFER FROST DAMAGE IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$
3 follow-up statements
551 
WWUS72 KFFC 221349
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 AM EDT SAT OCT 22 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>084-
222200-
/O.EXP.KFFC.FR.Y.0006.000000T0000Z-111022T1400Z/
/O.CON.KFFC.FR.Y.0007.111023T0600Z-111023T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
949 AM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
SUNDAY...
...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

THE FROST ADVISORY FOR THIS MORNING WILL EXPIRE AT 10 AM EDT AS
TEMPERATURES WILL CONTINUE TO RISE. A FROST ADVISORY REMAINS IN
EFFECT FROM 2 AM TO 10 AM EDT SUNDAY FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM
HAMILTON TO MACON AND LOUISVILLE.

* TEMPERATURES...33 TO 36 DEGREES FAHRENHEIT.

* TIMING...TEMPERATURES WILL FALL INTO THE MID 30S TONIGHT. THE
  FROST ADVISORY IS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY.

* IMPACTS...COLD SENSITIVE PLANTS...SHRUBS...AND TREES WILL BE 
  SUSCEPTIBLE TO THE COLD TEMPERATURES EXPECTED TONIGHT AND MAY 
  SUFFER FROST DAMAGE IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GAZ085-089>097-102>109-221500-
/O.EXP.KFFC.FR.Y.0006.000000T0000Z-111022T1400Z/
JOHNSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-
BLECKLEY-LAURENS-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-
INCLUDING THE CITIES OF...COLUMBUS...WARNER ROBINS...DUBLIN...
LUMPKIN...AMERICUS...CORDELE
949 AM EDT SAT OCT 22 2011

...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM EDT AS
TEMPERATURES WILL CONTINUE TO RISE.

$$
667 
WWUS72 KFFC 221911
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT SAT OCT 22 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>084-
230830-
/O.CON.KFFC.FR.Y.0007.111023T0600Z-111023T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
311 PM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
SUNDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...TEMPERATURES WILL FALL INTO THE MID 30S EARLY SUNDAY
  MORNING. THE FROST ADVISORY IS IN EFFECT FROM 2 AM TO 10 AM EDT
  SUNDAY.

* IMPACTS...COLD SENSITIVE PLANTS...SHRUBS...AND TREES WILL BE 
  SUSCEPTIBLE TO THE COLD TEMPERATURES EXPECTED TONIGHT AND MAY 
  SUFFER FROST DAMAGE IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
644 
WWUS72 KFFC 230745
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 AM EDT SUN OCT 23 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>084-
231400-
/O.CON.KFFC.FR.Y.0007.000000T0000Z-111023T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
345 AM EDT SUN OCT 23 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING FOR PORTIONS OF NORTH AND CENTRAL GEORGIA...

A FROST ADVISORY CONTINUES THROUGH 10 AM EDT THIS MORNING FOR
THE AREA GENERALLY ALONG AND NORTH OF A LINE FROM LUMPKIN TO
ABBEVILLE AND SWAINSBORO.

* TEMPERATURES...IN THE UPPER 30S TO LOWER 40S.

* TIMING...TEMPERATURES WILL CONTINUE TO FALL INTO THE MID AND
  UPPER 30S EARLY THIS MORNING...RISING ABOVE 40 DEGREES BY 10 AM.
 
* IMPACTS...COLD SENSITIVE PLANTS...SHRUBS...AND TREES WILL BE
  SUSCEPTIBLE TO THE COLD TEMPERATURES AND MAY SUFFER FROST
  DAMAGE IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 22, 3:24 AM EDT, 13 minutes earlier.

Area forecast discussion, Oct 22, 3:24 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 AM EDT SAT OCT 22 2011

.SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
SURFACE HIGH PRESSURE AND A DRY AIRMASS ARE EXPECTED TO REMAIN IN
PLACE ACROSS THE REGION THROUGH THE SHORT TERM FORECAST PERIOD. UPPER
LEVEL FLOW WILL TRANSITION FROM NORTHWEST TO SOUTHWEST AS A
RELATIVELY WEAK SHORT WAVE SWEEPS OUT OF THE CENTRAL U.S. AND ACROSS
THE EASTERN U.S. SUNDAY AND SUNDAY NIGHT. MODELS ARE NOT INDICATING
ENOUGH MOISTURE OR LIFT FOR ANYTHING MORE THAN A BIT OF AN INCREASE
IN MID AND HIGH LEVEL CLOUDS WITH THIS SYSTEM AND I HAVE KEPT THE
SHORT TERM FORECAST DRY.

TEMPERATURES CONTINUE TO RUN A BIT BELOW SEASONAL NORMALS TO START
THE PERIOD BUT WILL BE SLOWLY MODERATING. AREAS ROUGHLY ALONG AND
NORTH OF THE FALL LINE SHOULD SEE PATCHY TO SCATTERED AREAS OF FROST
AGAIN SUNDAY MORNING SO I WILL BE ISSUING ANOTHER FROST ADVISORY FROM
APPROXIMATELY HAMILTON TO MACON AND LOUISVILLE NORTHWARD.

.LONG TERM /MONDAY THROUGH FRIDAY/...
STILL PLENTY OF UNCERTAINTY TOWARDS THE END OF THE EXTENDED FORECAST
PERIOD CONCERNING THE LATE WEEK STORM SYSTEM. THE FIRST HALF OF THE
NEW WORK WEEK SHOULD BE DRY AND SEASONALLY MILD AS A WEAK UPPER RIDGE
PUSHES EAST ACROSS THE SOUTHERN U.S. THE UPPER LEVEL PATTERN GOES
BASICALLY ZONAL ACROSS THE REGION BY MID WEEK AS THIS RIDGE FLATTENS.
FOR THE END OF THE WEEK THERE ARE STILL SIGNIFICANT DIFFERENCES
BETWEEN THE GFS AND ECMWF MODELS AS WELL AS SOME INCONSISTENCIES FROM
RUN-T0-RUN WITHIN EACH MODEL. GFS REMAINS THE MORE AGGRESSIVE OF THE
TWO BRINGING A DEEPER...STRONGER UPPER TROUGH/LOW ACROSS THE REGION
WITH A CORRESPONDINGLY MUCH STRONGER SHORT WAVE. TIMING ON THE 12Z
RUN IS A BIT SLOWER THAN YESTERDAYS 12Z RUN WITH THE MAIN IMPACT
NOW BASICALLY FRIDAY ACROSS NORTH AND CENTRAL GEORGIA. DUE TO THIS
CONTINUED UNCERTAINTY I HAVE KEPT THE POPS IN THE CHANCE CATEGORY FOR
NOW.

&&

.FIRE WEATHER...
RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS
TODAY AND SUNDAY. BY MONDAY AS AFTERNOON TEMPERATURES CONTINUE TO
WARM UP WE SHOULD SEE A FEW HOURS OF 25 PERCENT OR LESS DURING THE
AFTERNOON ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. WE WILL NEED
TO KEEP A CLOSE WATCH ON 10-HOUR FUEL MOISTURE TRENDS THROUGH THE
WEEKEND FOR POTENTIAL INCREASED FIRE DANGER. WINDS ARE EXPECTED TO
REMAIN BELOW CRITICAL LEVELS THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK.

&&

.PREV DISCUSSION... /ISSUED 141 AM EDT SAT OCT 22 2011/

PREV DISCUSSION... /ISSUED 910 PM EDT FRI OCT 21 2011/

UPDATE...
MADE SOME MINOR ADJUSTMENTS TO MIN TEMPS...MAINLY AT THE MOST
UNFAVORABLE RADIATIONAL COOLING/URBAN SITES...SUCH AS ATL.
TRADITIONALLY...THE SECOND NIGHT/CALMER NIGHT UNDER A CANADIAN HIGH
RESULTS IN MORE SUBSTANTIAL COOLING AT THE RURAL...SHELTERED
AREAS...WHILE THE URBAN AREAS ARE A FEW DEGREES WARMER. I FEEL THAT
WILL BE THE CASE TONIGHT. WITH THE POSSIBLE EXCEPTION OF MCN...MIN
TEMPS SHOULD BE SAFELY ABOVE RECORDS.

OTHERWISE...FORECAST APPEARS TO BE ON TRACK. A WEAK ALBERTA CLIPPER
WILL LIKELY BRING SOME HIGH CLOUDS TO THE NORTHERN HALF ESPECIALLY
ON SUN...OTHERWISE DRY AND SEASONABLY COOL THROUGH THE SHORT TERM. A
SLOW MODERATION IN TEMPERATURES CAN BE EXPECTED AS THE CANADIAN HIGH
AND ASSOCIATED LOW-LEVEL COLD POCKET LIFT OUT OF THE AREA. A VERY
PLEASANT OCTOBER WEEKEND IN STORE FOR THE AREA...AND WITH THE LEAVES
NOW MOVING TOWARD PEAK COLORS...IT SHOULD BE VERY ENJOYABLE FOR
VIEWING SUCH WITH BRIGHT SUNNY SKIES.

NEXT WEATHER SYSTEM OF CONSEQUENCE NEARLY SEVEN DAYS OUT...WITH
FAIRLY NOTABLE DIFFERENCES BETWEEN THE FASTER GFS AND THE SLOWER
ECMWF. 18Z GFS HAS TRENDED TOWARD THE 12Z ECMWF. UNTIL BETTER
CONSENSUS IS OBTAINED AMONG THE MODELS...THE ONGOING EXTENDED
FORECAST WITH LOW CHANCE POPS FOR THE LATER HALF OF NEXT WEEK LOOKS
GOOD. MAX/MIN TEMPS WILL TREND BACK TOWARD ABOVE NORMAL NEXT
WEEK...THEN BELOW NORMAL AGAIN BY NEXT WEEKEND BEHIND THE MID-WEEK
WEATHER SYSTEM.

19

PREVIOUS DISCUSSION.../ISSUED AT 740 PM EDT FRI OCT 21 2011/...

SHORT TERM /TONIGHT THROUGH SUNDAY/...
A COOL DOME OF HIGH PRESSURE WILL CONTINUE TO SETTLE OVER THE STATE
TONIGHT. AS A RESULT... CALM WINDS UNDER CLEAR SKIES WILL ALLOW FOR
STRONG RADIATIONAL COOLING...SETTING THE STAGE FOR ANOTHER NIGHT
OF UNSEASONABLY COOL OVERNIGHT LOWS. HAVE LEANED TOWARD THE COOLER
SIDE OF GUIDANCE WITH EXPECTED LOWS IN THE MID AND UPPER 30S FOR
MOST AREAS... WITH SOME SPOTTY LOWER 30S IN THE TYPICAL COLDER SPOTS.
THESE CONDITIONS SUPPORT WIDESPREAD FROST FORMATION DURING THE EARLY
MORNING HOURS... SO HAVE EXPANDED TONIGHT'S FROST ADVISORY TO INCLUDE
ALL BUT THE FAR SOUTHEAST CORNER OF THE FORECAST AREA WHERE LOWS
SHOULD HOLD IN THE UPPER 30S TO LOWER 40S. DESPITE THE UNSEASONABLY
COOL TEMPS...NO NEW RECORD LOWS ARE EXPECTED AT THIS TIME. SOME
MODERATING OF THE AIR MASS WILL ALLOW A GRADUAL WARM-UP...WITH
HIGHS WARMING INTO THE 70S ON SUNDAY. HOWEVER...STILL EXPECT AT
LEAST SOME PATCHY FROST SATURDAY NIGHT AS SOME COOL SPOTS CONTINUE
TO SEE LOWS IN THE MID 30S UNDER CLEAR SKIES.

RECORD LOWS FOR 10-22...

  STATION   LOW MIN TEMP
  -------    ----------
   KAHN       30 1987
   KATL       33 1976
   KCSG       34 1987
   KMCN       33 1987

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
DRY HIGH PRESSURE WILL DOMINATE THE FIRST PART OF THE WORK WEEK.
THEN LONG RANGE MODELS SHOW AN UPPER LEVEL SYSTEM PUSHING EAST OF
THE ROCKIES AND DRAGGING A FRONTAL BOUNDARY INTO THE STATE ON
THURSDAY. THERE ARE STILL SUFFICIENT DIFFERENCES BETWEEN THE GFS AND
ECMWF CONCERNING STRENGTH AND TIMING... SO WITH MUCH UNCERTAINTY...
HAVE CONTINUED TO TAKE A COMPROMISING SOLUTION AND SHOW A LOW CHANCE
OF SHOWERS ON THURSDAY.

FIRE WEATHER...
NO MAJOR FIRE WEATHER CONCERNS AT THIS TIME AS AFTERNOON RELATIVE
HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS.
WINDS HAVE DIMINISHED UNDER HIGH PRESSURE AND FUELS HAVE BEEN SLOW
DRYING.

39

AVIATION...
06Z UPDATE...
VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE TAF PERIOD. LIGHT NW-N
WINDS DOMINATING THROUGH THE PERIOD...BUT MAY SEE A BRIEF PERIOD
OF LIGHT N-NE WINDS LATE MORNING INTO EARLY AFTERNOON.

//ATL CONFIDENCE...06Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS...EXCEPT MEDIUM TO HIGH ON WIND
DIRECTION AFTER 15Z.

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  39  73  43 /   0   0   0   5
ATLANTA         65  43  71  44 /   0   0   5   5
BLAIRSVILLE     64  33  68  39 /   0   0   0  10
CARTERSVILLE    65  34  71  39 /   0   0   5  10
COLUMBUS        69  43  74  46 /   0   0   5   5
GAINESVILLE     64  43  69  46 /   0   0   0  10
MACON           69  37  73  42 /   0   0   0   0
ROME            67  34  70  39 /   0   0   5  10
PEACHTREE CITY  67  34  72  40 /   0   0   5   5
VIDALIA         69  44  72  47 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHITE...
WHITFIELD...WILCOX...WILKES...WILKINSON.

FROST ADVISORY FROM 2 AM TO 10 AM EDT SUNDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...
CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...
COBB...COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...JACKSON...JASPER...JEFFERSON...JONES...
LAMAR...LUMPKIN...MADISON...MERIWETHER...MONROE...MORGAN...
MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH
FULTON...SPALDING...TALBOT...TALIAFERRO...TAYLOR...TOWNS...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WHITE...WHITFIELD...WILKES...WILKINSON.

&&

20
Hazardous weather outlook, Oct 21, 4:58 PM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT FRI OCT 21 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-222100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
458 PM EDT FRI OCT 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
FROST IS EXPECTED OVER MOST OF NORTH AND CENTRAL GEORGIA TONIGHT.

.SYNOPSIS...
A COOL DOME OF HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE STATE
FROM THE WEST.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE WIDESPREAD FROST.

.DISCUSSION...
WINDS SHOULD DIMINISH TONIGHT AND TEMPERATURES SHOULD RADIATE
INTO THE 30S OVER MUCH OF NORTH AND CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

Nearby

Frost Advisories in Georgia, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.